MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.As noted in the impella instructions for use: impella cp with smart assist system section: general patient care considerations ¿assess access site for bleeding and hematoma.¿ section: entering cardiac output use of the repositioning sheath and peel-away introducer ¿remove the peel-away introducer completely from the artery over the catheter shaft to prevent trauma and significant bleeding and apply manual pressure above the puncture site.¿ section: potential adverse events (united states) ¿acute renal dysfunction, aortic valve injury, bleeding, cardiogenic shock, cerebral vascular accident/stroke, death, hemolysis, limb ischemia, myocardial infarction, renal failure, thrombocytopenia and cardiac or vascular injury (including ventricular perforation).¿.
 
Event or Problem Description
The complainant reported that the patient experienced notable bleeding from their access site following the impella rp implant.An additional suture was placed, and manual pressure was held to manage the condition.The following day the patient was put on extracorporeal membrane oxygenation and the rp was explanted.The procedural outcome was the patient survived surgery.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key22286951
Report Number1220648-2025-29498
Device Sequence Number8467312
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(10)2024399879(17)250731
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberIMPELLA RP
Device Catalogue Number0046-0035
Device Lot Number2024399879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite